Skip to main content

Existence of Spanning ℱ-Free Subgraphs with Large Minimum Degree

  • G. PERARNAU (a1) and B. REED (a2)

Let ℱ be a family of graphs and let d be large enough. For every d-regular graph G, we study the existence of a spanning ℱ-free subgraph of G with large minimum degree. This problem is well understood if ℱ does not contain bipartite graphs. Here we provide asymptotically tight results for many families of bipartite graphs such as cycles or complete bipartite graphs. To prove these results, we study a locally injective analogue of the question.

Hide All
[1] Alon, N., Rónyai, L. and Szabó, T. (1999) Norm-graphs: Variations and applications. J. Combin. Theory Ser. B 76 280290.
[2] Brown, W. G. (1966) On graphs that do not contain a Thomsen graph. Canad. Math. Bull. 9 12.
[3] Conlon, D., Fox, J. and Sudakov, B. (2016) Short proofs of some extremal results II. J. Combin. Theory Ser. B 121 173196.
[4] Delcourt, M. and Ferber, A. (2015) On a conjecture of Thomassen. Electron. J. Combin. 22 P3.2.
[5] Erdős, P. (1959) Graph theory and probability I. Canad. J. Math. 11 3438.
[6] Erdős, P. (1961) Graph theory and probability II. Canad. J. Math. 13 346352.
[7] Erdős, P. (1968) Problem 1. In Theory of Graphs: Proc. Colloq. Tihany 1966, Academic Press, pp. 361362.
[8] Erdős, P., Rényi, A. and Sós, V. T. (1966) On a problem of graph theory. Studia Sci. Math. Hungar. 1 215235.
[9] Erdős, P. and Simonovits, M. (1970) Some extremal problems in graph theory. In Combinatorial Theory and its Applications, I: Proc. Colloq., Balatonfüred, 1969, North-Holland, pp. 377390.
[10] Foucaud, F., Krivelevich, M. and Perarnau, G. (2015) Large subgraphs without short cycles. SIAM J. Discrete Math. 29 6578.
[11] Füredi, Z. and Simonovits, M. (2013) The history of degenerate (bipartite) extremal graph problems. In Erdős Centennial, Vol. 25 of Bolyai Society Mathematical Studies, Springer, pp. 169264.
[12] Kollár, J., Rónyai, L. and Szabó, T. (1996) Norm-graphs and bipartite Turán numbers. Combinatorica 16 399406.
[13] Kővári, T., Sós, V. T. and Turán, P. (1954) On a problem of K. Zarankiewicz. Colloquium Math. 3 5057.
[14] Kühn, D. and Osthus, D. (2004) Every graph of sufficiently large average degree contains a C 4-free subgraph of large average degree. Combinatorica 24 155162.
[15] Kun, G. (2013) Expanders have a spanning Lipschitz subgraph with large girth. arXiv:1303.4982
[16] Lam, T. and Verstraëte, J. (2005) A note on graphs without short even cycles. Electron. J. Combin. 12 paper 5.
[17] Lazebnik, F., Ustimenko, V. A. and Woldar, A. J. (1999) Polarities and 2k-cycle-free graphs. Discrete Math. 197 503513.
[18] Molloy, M. and Reed, B. (2002) Graph Colouring and the Probabilistic Method , Vol. 23 of Algorithms and Combinatorics, Springer.
[19] Thomassen, C. (1983) Girth in graphs. J. Combin. Theory Ser. B 35 129141.
[20] Thomassen, C. (1989) Configurations in graphs of large minimum degree, connectivity, or chromatic number. Ann. New York Acad. Sci. 555 402412.
Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

Combinatorics, Probability and Computing
  • ISSN: 0963-5483
  • EISSN: 1469-2163
  • URL: /core/journals/combinatorics-probability-and-computing
Please enter your name
Please enter a valid email address
Who would you like to send this to? *

MSC classification


Full text views

Total number of HTML views: 0
Total number of PDF views: 0 *
Loading metrics...

Abstract views

Total abstract views: 0 *
Loading metrics...

* Views captured on Cambridge Core between <date>. This data will be updated every 24 hours.

Usage data cannot currently be displayed